geordie57 20/05/17
Last reply 11 months ago
Steroids and elevated liver count

Hi, I’ve had steroids on two separate occasions for sensory relapses. I’ve had blood taken for different reason after both lots. On both occasions my ALT liver count has jumped to 1759!!!! That’s so high as should be below 55! I am so tired and nauseous. First time I had to then have MRI of abdomen, cancel holiday to New York in case I got liver failure 😖And this time it’s happening again!!! The gastroenterologist put it down to acute hepatitis due to steroids!!!Has anyone else had a bad reaction to steroids?? X

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
1 year ago

geordie57 , it’s a long time since I had Steroids, without problems. I did find this side effect at https://www.drugs.com/sfx/methylprednisolone-side-effects.html :-

“Hepatic
Frequency not reported: Hepatomegaly, elevation in liver enzymes, toxic hepatitis[Ref]

Reversible transaminase elevations (AST, ALT) have been observed following corticosteroid therapy. These changes have generally been small and not associated with any clinical syndrome. Toxic hepatitis has been reported with high doses of cyclically pulsed IV therapy, onset has been several weeks or longer. Resolution has been reported with discontinuation; however, recurrence has been reported with rechallenge.”


geordie57
11 months ago

Thanks @stumbler! Alt slowly dropping but still not 100%!! Will start medication soon but not decided on which one yet! Been offered Lemtrada but gonna start something with less serious side effects first!!

Post Comment

You must be logged in to reply to this topic.